Solvable extensions of some nondensely defined operators and the resolvents of these extensions. (English. Ukrainian original) Zbl 1476.47019

J. Math. Sci., New York 240, No. 1, 1-20 (2019); translation from Mat. Metody Fiz.-Mekh. Polya 60, No. 1, 7-21 (2017).
Summary: In terms of abstract boundary conditions, we study a class of extensions of finite-dimensional restrictions of closed densely defined linear operators acting in Hilbert spaces. By the methods of the theory of linear relations, we find the resolvent sets and construct the resolvents of the analyzed extensions. The set of these extensions is parameterized by a certain auxiliary operator. In the case where this operator is normally solvable, we present certain improvements of the basic results.


47B25 Linear symmetric and selfadjoint operators (unbounded)
47A20 Dilations, extensions, compressions of linear operators
47A06 Linear relations (multivalued linear operators)
Full Text: DOI


[1] M. I. Vishik, “On the general boundary-value problems for elliptic differential equations,” Trudy Mosk. Mat. Obshch.,1, 187-246 (1952). · Zbl 0047.09502
[2] V. I. Gorbachuk and M. L. Gorbachuk, Boundary-Value Problems for Operator Differential Equations, Springer, Berlin (1991). · Zbl 0751.47025 · doi:10.1007/978-94-011-3714-0
[3] T. Kato, Theory of the Perturbations of Linear Operators [Russian translation), Mir, Moscow (1972). · Zbl 0247.47009
[4] A. N. Kochubei, “The extensions of a nondensely defined symmetric operator,” Sib. Mat. Zh.,18, No. 2, 314-320 (1977); English translation:Sib. Math. J.,18, No. 2, 225-229 (1977). · Zbl 0409.47014
[5] M. A. Krasnosel’skii, “On self-adjoint extensions of Hermitian operators,” Ukr. Mat. Zh., No. 1, 21-38 (1949). · Zbl 0049.20704
[6] V. E. Lyantse and O. G. Storozh, Methods of the Theory of Unbounded Operators [in Russian], Naukova Dumka, Kiev (1983).
[7] М. M. Malamud, “On one approach to the theory of extensions of nondensely defined Hermitian operators,” Dokl. Acad. Nauk Ukr. SSR, No. 3, 20-25 (1990). · Zbl 0721.47010
[8] O. H. Storozh, “Relationship between two couples of linear relations and dissipative extensions of some nondensely defined operators,” Karpat. Mat. Publik.,1, No. 2, 207-213 (2009). · Zbl 1347.47022
[9] O. H. Storozh, Methods of the Theory of Extensions and Differential-Boundary Operators [in Ukrainian], Doctoral-Degree Thesis (Physics and Mathematics), Lviv (1995).
[10] A. V. Štraus, “On the extensions and the characteristic function of a symmetric operator,” Izv. Acad. Nauk SSSR, Ser. Mat.,32, No. 1, 186-207 (1968); English translation:Math. USSR-Izv.,2, No. 1, 181-203 (1968). · Zbl 0199.45201
[11] R. Arens, “Operational calculus of linear relations,” Pacific J. Math.,11, No. 1, 9-23 (1961). · Zbl 0102.10201 · doi:10.2140/pjm.1961.11.9
[12] Yu. M. Arlinskiĭ, S. Hassi, Z. Sebestyén, and H. S. V. de Snoo, “On the class of extremal extensions of a nonnegative operator,” in: L. Kérchy, I. Gohberg, C. I. Foias, and H. Langer (editors), Recent Advances in Operator Theory and Related Topics, Operator Theory: Advances and Applications, Vol. 127, 41-81 (2001). · Zbl 0996.47029
[13] V. M. Bruk, “On the characteristic operator of an integral equation with a Nevanlinna measure in the infinite-dimensional case,” Zh. Mat. Fiz. Anal. Geom.,10, No. 2, 163-188 (2014). · Zbl 1472.47003 · doi:10.15407/mag10.02.163
[14] E. A. Coddington, “Self-adjoint subspace extensions of nondensely defined symmetric operators,” Bull. Amer. Math. Soc.,79, No. 4, 712-715 (1973). · Zbl 0285.47020 · doi:10.1090/S0002-9904-1973-13275-6
[15] H. S. V. de Snoo, V. A. Derkach, S. Hassi, and М. M. Malamud, “Generalized resolvents of symmetric operators and admissibility,” Methods Funct. Anal. Topol.,6, No. 3, 24-55 (2000). · Zbl 0973.47020
[16] A. Dijksma and H. S. V. de Snoo, “Self-adjoint extensions of symmetric subspaces,” Pacific J. Math.,54, No. 1, 71-100 (1974). · Zbl 0304.47006 · doi:10.2140/pjm.1974.54.71
[17] S. Hassi, H. S. V. de Snoo, A. E. Sterk, and H. Winkler, “Finite-dimensional graph perturbations of self-adjoint Sturm-Liouville operators,” in: Operator Theory, Structured Matrices, and Dilations. Tiberiu Constantinescu Memorial Volume, Theta Foundation, Bucharest (2007), pp. 205-226. · Zbl 1199.34132
[18] S. Hassi, H. S. V. de Snoo, and F. H. Szafraniec, “Infinite-dimensional perturbations, maximally nondensely defined symmetric operators, and some matrix representations,” Indag. Math.,23, No. 4, 1087-1117 (2012). · Zbl 1262.47003 · doi:10.1016/j.indag.2012.08.007
[19] A. V. Kuzhel and S. A. Kuzhel, Regular Extensions of Hermitian Operators, VSP, Utrecht (1998). · Zbl 0930.47003
[20] M. M. Malamud and V. I. Mogilevskii, “On extensions of dual pairs of operators,” Dopov. Nats. Acad. Nauk Ukr., No. 1, 30-37 (1997). · Zbl 0887.47008
[21] Iu. I. Oliiar and O. G. Storozh, “On a criterion of mutual adjointness for the extensions of some nondensely defined operators,” Methods Funct. Anal. Topol.,20, No. 1, 50-58 (2014). · Zbl 1313.47005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.